| || |
ritalin as an antidepressant!
ritalin as an antidepressant!
anyone else here taking ritalin as an antidepressant? im alloud to take up to three 5mg ritalin a day. the problem is after i take one i get really nervous and my back seems to ache, it does help my concentration at some level, but i also feel very keyed up and agitated untill it wears off, then i get very tired. anyone else have any advice about what do you do for the nervousness? ive tried the ssris, and some other antidepressants, but they either make me manic! or extremely nausiated, and weight gain.i wondered if maybe the time released version would work better,or a diferent stimulant maybe? i do take ativan at night to sleep, i couldnt sleep without it. does anyone have any advice?
Im not a Dr. but I've never heard of ritalin for depression..The reason why you're amped up,neverous etc... Is because ritalin is speed...My suggestion on what to do is ask you Dr. WTF he/she is doing,and ask to be put on a real antidepressant..Make sure you tell the Dr. whats is going on and that it makes you nervous,and uncomfortable...
I agree, I have never heard of ritalin being used this way.Did you tell your doctor that you had little get up and go ???? This is not a good drug to be taking for depression.Go see your doctor asap.....Dave
I have heard of off-label use as an antidepressant, but it is VERY-uncommon. If it seems like your getting benefit, then it may be worth seeing if your MD can switch you to time release or another derivative (adderall or some such). Either way, TALK TO YOUR DR., its important to have 2way communication, not just your Doc guessing.
Yes, I am taking Ritalin for depression. Was very shocked when I realized that the Methylin (generic) that was prescribed was actually Ritalin. I take .5 in the morning and then again at noon. My psychiatrist prescribed this when my thoughts would not stay focused and my mind would just flit from one thing to another constantly. Can't say that I've had miraculous results, but haven't had any wierd side affects either. Just wanted you to know that you weren't alone.
Ritalin is not an antidepressant. It is used as an anidepressant only with those who have been diagnosed with Attention Deficit Disorder(ADD), Attention Deficit Hyperactivity Disorder(ADHD).You need to question to your Doctor his motivation. I think he's got your medications all wrong. You know that Dr.'s rely mainly on Pharmacists for their information when it comes to treatment. I think he missed this one. Check it out by asking questions with other medical personnel. You might have to get another Doctor. Happens all the time. Doctors are people and they do make mistakes. Take care.
ADD is a condition that is aggrivated by stress and causes stress. If you are a diabetic and have ADD, you have two conditions that must be kept in check because they can agrivate each other. Untreated Diabetes, Bi-polar and OCD and ADD have very common symptoms. May people who have Diabetes, Bi-polar, and OCD are mis-diagnosed because they are never fully tested for ADD. The full test for ADD is more than answering ten questions. Read "Driven to Distraction".
One of the symptoms of ADD and/or stress CAN be depression.
Being late, forgetting keys, missing home work assignments, people being angry because you are you!!! ..... Stress ...
Ridilin acts like an anti-depressant by creating more focus thus making it is easier to keep of with the everyday things. So, it acts as an antidepresant by helpping you maintain focus thus avoiding stressful situations before they begin.
A note: As you get more focus, don't take on more .. becareful ... manage your time by how much you can complete and how happy you are.
I hope this helps.
Since depression and stress can be a symtem of ADD. Treating the ADD may remove the need to treat the symptom(s).
If you are going to the beach you can bring a sunblock or goto the Dr. for sunburn. $5.00 or $65.00 ??
Last edited by hbgyle; 11-13-2009 at 02:42 PM.
One of my last options...
I have anxiety, depression and OCD (hair pulling). I have been on all kinds of stimulants or adjuncts to my Celexa because I can sleep 9 hours during the night and then take a 3 hour nap with my 2 year old. I find myself being lazy and not productive.
They tried me on Wellbutrin, Nuvigil (insurance won't cover), and others but none worked to combat the tiredness. With nowhere else to turn...my p-doc suggested stimulants. It's a tough call as it could make my hair pulling and/or my anxiety worse. I just took it today for the first time.
If you do a search for adjunct and ritalin or anti-depressant and ritalin you will get many hits. You will also get webmd articles stating that Ritalin is used as a adjunct with anti-depressants and early research shows it truly helps the anti-depressant work better.